MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxr00 16.5 diopter intraocular lens (iol) was explanted/exchanged due to the physician wanting to change for a different diopter size.A same model lens was used as the replacement lens.The explanted lens was noted to be cut/destroyed.There was no incision enlargement or patient injury.
 
Additional Manufacturer Narrative
Additional information received reported that there was no product issue.Also, the diopter was off a bit and was removed and replaced with another lens.No additional information was provided.Corrected data: in the initial mdr, distributor should have also been checked and has been updated accordingly.Distributor.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6743111
Report Number9614546-2017-00668
Device Sequence Number1244060
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)210812
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/12/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;